umu.sePublications
Change search
CiteExportLink to record
Permanent link

Direct link
Cite
Citation style
  • apa
  • ieee
  • modern-language-association-8th-edition
  • vancouver
  • Other style
More styles
Language
  • de-DE
  • en-GB
  • en-US
  • fi-FI
  • nn-NO
  • nn-NB
  • sv-SE
  • Other locale
More languages
Output format
  • html
  • text
  • asciidoc
  • rtf
A class of probability distributions that is closed with respect to addition as well as multiplication of independent random variables
Umeå University, Faculty of Science and Technology, Department of Mathematics and Mathematical Statistics.
2015 (English)In: Journal of theoretical probability, ISSN 0894-9840, E-ISSN 1572-9230, Vol. 28, no 3, 1063-1081 p.Article in journal (Refereed) Published
Abstract [en]

Thorin’s class of generalized gamma convolutions (GGCs) is closed with respect to change in scale, weak limits, and addition of independent random variables. Here, it is shown that the GGC class also has the remarkable property of being closed with respect to multiplication of independent random variables. This novel result, which has a simple extension to symmetric distributions on R, has many consequences and applications. In particular, it follows that X∼ GGC implies that exp(X)∼ GGC. The latter result is used to find a large class of explicit probability functions on {0,1,2,…} which are generalized negative binomial convolutions (GNBCs). The paper ends with several open problems.

Place, publisher, year, edition, pages
Springer, 2015. Vol. 28, no 3, 1063-1081 p.
Keyword [en]
Generalized gamma convolution, generalized negative binomial convolution, hyperbolic complete monotonicity, infinite divisibility, self-decomposability
National Category
Probability Theory and Statistics
Identifiers
URN: urn:nbn:se:umu:diva-85052DOI: 10.1007/s10959-013-0523-yOAI: oai:DiVA.org:umu-85052DiVA: diva2:691346
Available from: 2014-01-27 Created: 2014-01-27 Last updated: 2017-12-06Bibliographically approved

Open Access in DiVA

No full text

Other links

Publisher's full text

Search in DiVA

By author/editor
Bondesson, Lennart
By organisation
Department of Mathematics and Mathematical Statistics
In the same journal
Journal of theoretical probability
Probability Theory and Statistics

Search outside of DiVA

GoogleGoogle Scholar

doi
urn-nbn

Altmetric score

doi
urn-nbn
Total: 369 hits
CiteExportLink to record
Permanent link

Direct link
Cite
Citation style
  • apa
  • ieee
  • modern-language-association-8th-edition
  • vancouver
  • Other style
More styles
Language
  • de-DE
  • en-GB
  • en-US
  • fi-FI
  • nn-NO
  • nn-NB
  • sv-SE
  • Other locale
More languages
Output format
  • html
  • text
  • asciidoc
  • rtf